Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 1, 2021, 3:16 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 3:16 AM CST (09:16 UTC)
- Expired
- Jan 1, 2021, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
071 WHUS74 KHGX 010916 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 316 AM CST Fri Jan 1 2021 GMZ350-355-011030- /O.CAN.KHGX.GL.W.0006.000000T0000Z-210101T1200Z/ /O.NEW.KHGX.SC.Y.0001.210101T0916Z-210101T1000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 316 AM CST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * WHAT...West winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 4 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-011600- /O.CAN.KHGX.GL.W.0006.000000T0000Z-210101T1200Z/ /O.NEW.KHGX.SC.Y.0001.210101T0916Z-210101T1600Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 316 AM CST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 10 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-011730- /O.CAN.KHGX.SC.Y.0077.000000T0000Z-210101T1200Z/ /O.CON.KHGX.LO.Y.0010.210101T1200Z-210102T0000Z/ Matagorda Bay-Galveston Bay- 316 AM CST Fri Jan 1 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels at or below 1 foot below MLLW expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 11:36 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 31, 11:36 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1136 PM CST Thu Dec 31 2020
.AVIATION [06Z TAF Issuance]...
MVFR ceilings remain for most of our TAF sites besides our coastal
sites which have VFR conditions. Conditions overnight improved to
MVFR faster than originally predicted and that pattern may
continue, however keeping MVFR/VFR conditions for now. For our
northernmost terminals, MVFR ceilings will remain throughout the
TAF period, but they may briefly switch back and forth between IFR
and VFR. Sites south of IAH are expected to reach IFR conditions
near 09Z but remain gusty until drier, and more calm NW winds push
in by the afternoon. KBL
&&
.PREV DISCUSSION /Issued 605 PM CST Thu Dec 31 2020/...
.DISCUSSION...
.SHORT TERM [Through Friday Night]...
Showers and thunderstorms are moving slowly out of the area this
afternoon. As the low tracks from southwest to northeast, the
associates cold front will drag along with it. Areas of training
showers and storms are still a possibility in the eastern counties
as the frontal boundary makes its way through the area. Radar is
showing the end of the showers in the southwestern counties and will
continue to progress through the afternoon with showers ending in
the Greater Houston area around 3-4pm and exiting the northeastern
CWA around sunset. In the wake of the front, westerly winds will
begin to shift more northwesterly, bringing in drier and cooler air
along with mostly clear skies through the night. Temperatures are
expected to reach the mid 30s west of I-45 and in the low to mid 40s
east of I-45; the main driver of this being the amount of time with
cloud-free sky, allowing more radiational cooling.
.LONG TERM [Saturday Through Thursday]...
More cold/dry weather will be on tap as high pressure lingers over
the region Sat night/Sun. As this high begins to drift east, winds
will be slowly shifting to the SW (Mon) and then to the S/SE (Tue).
This return of onshore winds should allow for the return of warmer
temperatures and increasing low-level moisture. Rain chances could
begin as early as Tues night in the form of WAA-type showers along
the coast (as the gradient tightens in response to the falling low
pressure over the Southern Plains), but the better chances will be
on Weds with the arrival of the next cold front. Another cool down
with drier air is then progged for SE TX for the rest of the week.
.MARINE...
Winds are veering from southeasterly to northwesterly this
afternoon as low pressure begins to pull away from the area,
leaving our waters in the wake of a cold front. Winds are also
strengthening as post-frontal winds kick in, prompting a Gale
warning on the Gulf (and a small craft advisory on the bays)
through tonight. Though not issued yet, a small craft advisory is
also going to be needed tomorrow on the Gulf as winds and seas
gradually diminish. Additionally, the gusty northwest winds will
prompt a low water advisory for at least one low tide cycle
tomorrow morning. Winds should be weak enough by Saturday morning
to preclude the need for a low water advisory through that tide
cycle, but it will be close - and if winds are slow to die down,
could possibly be needed for one more day.
Beyond tomorrow, look for winds and seas to become more quiescent,
with onshore flow returning by Monday afternoon at the latest.
Light to moderate onshore flow is expected to prevail until the
next front in the middle of next week.
.HYDROLOGY...
Heavy rain has exited to the east, but a handful of area streams
and rivers are approaching or into flood stage. The San Bernard
River at East Bernard is already in flood, with downstream points
likely to follow as water is routed downstream. Additionally, a
couple points on channels draining into Matagorda Bay are forecast
to reach flood stage.
Finally, while most of the bayous in and around Harris County have
stayed in their banks, there are some locations where this is not
the case, and flood warnings have been issued to indicate where
minor flooding is most likely. These are along Spring Creek from
Field Store to Hegar Road, along with its tributaries in Waller
County; in central Waller County, including Mound Creek and Irons
Creek; and in Brazoria County along Chigger Creek and Cowarts
Creek downstream to Clear Creek.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 48 37 51 35 56 / 0 0 0 0 0
Houston (IAH) 70 40 55 39 55 / 0 0 0 0 0
Galveston (GLS) 69 43 54 44 54 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
Wind Advisory until 6 AM CST Friday for the following zones:
Brazoria Islands...Galveston Island and Bolivar
Peninsula...Matagorda Islands.
GM...Low Water Advisory from 6 AM to 6 PM CST Friday for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 6 AM CST Friday for the following
zones: Galveston Bay...Matagorda Bay.
Gale Warning until 6 AM CST Friday for the following zones:
Coastal waters from Freeport to Matagorda Ship Channel TX
out 20 NM...Coastal waters from High Island to Freeport TX
out 20 NM...Waters from Freeport to Matagorda Ship Channel
TX from 20 to 60 NM...Waters from High Island to Freeport
TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:49 AM CST | River Flood Warning | HGX | Brazoria | 7 days |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.